MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; REVERSE SHOULDER SYSTEM HUMERAL REVERSE HC LINER Ø39/+0MM

MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; REVERSE SHOULDER SYSTEM HUMERAL REVERSE HC LINER Ø39/+0MM
Model Number 04.01.0122
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 12/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery 4 years and 11 months after the primary surgery due to not medacta baseplate loosening, not medacta screw breakage and osteolysis found in the glenoid part.The surgeon converted the patient to an anatomic shoulder.The surgery was completed successfully.Liner and metaphysis are the only medacta products.
 
Additional Manufacturer Narrative
Batch review performed on 30 december 2024: lot 173418: (b)(4) items manufactured and released on 2017-07-03.Expiration date: 2022-06-18.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold, no similar reported event during the period of review.Batch review performed on 30 december 2024: reverse shoulder system 04.01.0110 humeral reverse metaphysis +0mm/0° (k170452) lot 1905789: (b)(4) items manufactured and released on 2019-10-31.Expiration date: 2024-10-16.No anomalies found related to the problem.To date, all items of the same lot have been sold, no similar reported event during the period of review.Clinical evaluation performed by medacta medical affairs manager: revision surgery done due to breakeage of a screw and the loosening of the glenosphere and the baseplate which are not from medacta.The only part from medacta are the liner and the metaphysis which are not the reason of the revision.Root cause: revision surgery done due to breakeage of a screw and the loosening of the glenosphere and the baseplate which are not from medacta.The only part from medacta are the liner and the metaphysis which are not the reason of the revision.
 
Additional Manufacturer Narrative
Reason for the follow up.On 24.Oct.2025 the complaint (b)(4) was notified, and we discovered, a few days later with some questions, that the patient was involved in the complaint (b)(4).The patient, revised in 2024, had the second step revision as part of the original treatment plan following the bone graft healing.The surgeon had previously bone grafted the glenoid and was waiting for it to heal before he could perform the reverse shoulder.This is why he converted the patient to reverse.Presently, on (b)(6) 2025, the patient came in reporting pain and the cause is unknown.The surgeon converted the medacta hemiarthroplasty to a reverse shoulder.The surgery was completed successfully.Implanted: 04.01.0119 humeral reverse hc liner ø36/+0mm 2414226 04.01.0110 humeral reverse metaphysis +0mm/0° 2434141.

Brand Name
SHOULDER SYSTEM
Common Device Name
REVERSE SHOULDER SYSTEM HUMERAL REVERSE HC LINER Ø39/+0MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21197089
Report Number3005180920-2024-01179
Device Sequence Number20701931
Product Code PHX
UDI-Device Identifier07630040706292
UDI-Public07630040706292
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/18/2022
Device Model Number04.01.0122
Device Lot Number173418
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2024
Supplement Date Received by Manufacturer10/24/2025
Initial Report FDA Received Date01/21/2025
Supplement Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/03/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale